MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. SUTURE ANCHOR, MICRO CORKSCREW FT; BONE FIXATION SCREW/PLATE
Model Number SUTURE ANCHOR, MICRO CORKSCREW FT
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Since the complaint device was not returned, a physical evaluation of the device was not performed.However, the complaint allegation is not confirmed without the device being returned or any photos provided.The method of bone preparation was not specified.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.
 
Event or Problem Description
On 2/24/2022, it was reported by a sales representative via email that an ar-1318ft corkscrew suture anchor was off the inserter.The surgeon attempted to loaded it back on and was able to use it.Two more corkscrew suture anchor were open and the anchor was off the inserter.Surgeon loaded the anchor back on the inserter and the sutures broke off during insertion.The third corkscrew suture anchor that had been opened and the anchor was also off the inserter, surgeon decided not to use it, instead used a product from another manufacturer to complete the procedure.This was discovered during an ankle arthroscopy, medial and lateral ligaments repair procedure (b)(6) 2022.

Brand Name
SUTURE ANCHOR, MICRO CORKSCREW FT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19521756
Report Number1220246-2024-05633
Device Sequence Number15588544
Product Code HWC
UDI-Device Identifier00888867008519
UDI-Public00888867008519
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K112237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberSUTURE ANCHOR, MICRO CORKSCREW FT
Device Catalogue NumberAR-1318FT
Device Lot Number10484206
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown